Alert archive / Florida / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 94, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 29, 1999, 12:12 PM CDT for Okaloosa County, Florida. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 29, 1999, 12:12 PM CDT (17:12 UTC)
- Expired
- Apr 29, 1999, 1:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Okaloosa County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 12:40 PM CDT | Thunderstorm Wind 50 | Blackman, FL | Trees were blown down just northeast of Blackman. |
| Apr 29, 1:00 PM CDT | Thunderstorm Wind 50 | Dorcas, FL | Trees and power lines were blown down near Dorcas. High winds also blew a truck off the road. No injuries were reported. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 5.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 894 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KMOB 291713 RRA SVRMOB FLC091-291815- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1212 PM CDT THU APR 29 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN OKALOOSA COUNTY IN NORTHWESTERN FLORIDA * UNTIL 115 PM CDT * AT 1207 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 18 MILES NORTH OF CRESTVIEW OR 7 MILES NORTHWEST OF OAK GROVE... MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - OAK GROVE BY 1215 PM CDT PEADEN BY 1220 PM CDT LAUREL HILL BY 1225 PM CDT CAMPTON BY 1225 PM CDT AUBURN BY 1230 PM CDT DAMAGING WINDS...HEAVY RAIN...AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:40 AM CDT, 9 hours 32 minutes earlier.
Area forecast discussion, Apr 29, 2:40 AM CDT, 9 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 240 AM CDT THU APR 29 1999 BIG PICTURE NOW LOOKS TO BE DIGGING TROF OVER THE EASTERN U.S. WITH GOOD CAA PUSHING WELL SOUTH OVER THE GULF BY FRI MIDDAY. WEAK HIGH PRES SETTING OVER THE REGION THIS AFT AND EVE WILL QUICKLY BE INTERRUPTED BY THIS COOLER AIR BY LATE TONIGHT OR EARLY FRI MORNING FOR MOST OF THE FA. MAIN CONCERN WITH THIS EVENT WILL BE THE WESTERN EXTENT OF PASSING SW TO THE NE MOVING CLOSER TO THE REGION BEGINNING THIS AFTERNOON CONTINUING INTO THE EVENING HRS. WITH EXPECTED FLOW FROM THE SW BY THIS AFT AND RESIDUAL MOISTURE ABOVE THE SFC TO 850 MB...INCREASED CHANCES OF SIGNIFICANT PRECIP OVER MUCH OF THE EASTERN HALF OF THE CWA MAY BE OF CONCERN BEGINNING LATER THIS AFT. LATEST PROGGS BASICALLY ALL MODELS IN FAIR AGREEMENT WITH CURRENT PATTERN DEPICTING SIGNIFICANT S/W TROF MOVING SE TO THE GA CST BY AFTER 12Z OR SO FRI. ALL MODELS CONTINUE TO SHOW MOISTURE UP TO 5K FT OR SO THROUGH MIDNIGHT TONIGHT OVER MUCH OF S AL AND NWFL AS SYSTEM PASSES...SUGGESTING SCATTERED CONVECTION DEVELOPING OVER EASTERN PORTIONS OF THE FA LATER THIS AFT AND EVE IS LIKELY. BY FRI BELIEVE LINGERING STATUS MIXED POSSIBLY W/ LIGHT RA AT TIMES COULD ALSO MAKE THINGS TRICKY TO THE E LATER IN THE PD. ALSO...BELIEVE BETTER CLOUDINESS THAN EARLIER ANTICIPATED WILL BE THE NORM FOR MOST OF THE FA BEGINNING LATER THIS AFT CONTINUING INTO EARLY FRI. OVER THE COASTAL WATERS WIND SW TO W 10 TO 15 KT THIS AFT AND EARLY EVE BECOMING N THEN NE 15 TO 20 KTS AND GUSTY LATE TONIGHT. SEAS BUILDING TO 4 FT BY EARLY FRI CONTINUING THROUGH SAT. SCEC MAY BE NEEDED FOR LATE TONIGHT AND FRI. WINDS AND SEAS WILL SLOWLY SUBSIDE BEGINNING LATE SAT CONTINUING INTO SUN AND MON. MOB 85/56/75/54 2210 PNS 85/60/73/57 332- DTS 79/55/73/51 332- GZH 84/63/74/59 331- 32
In the hours before
Special weather statement, Apr 29, 6:29 AM CDT, 5 hours 43 minutes before
ALZ051>064-MSZ067-075-076-078-079-FLZ001>006-011200- HAZARDOUS WEATHER OUTLOOK SOUTHEAST MS...SOUTHWEST AL...AND NORTHWEST FL NATIONAL WEATHER SERVICE MOBILE AL 629 AM CDT THU APR 29 1999 A LOW PRESSURE SYSTEM OVER THE EXTREME SOUTHEAST UNITED STATES MAY ALLOW FOR A FEW SHOWERS TO DEVELOP OVER SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE TODAY. THUNDERSTORMS WILL NOT DEVELOP HOWEVER...AS HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH TONIGHT AND INCREASE ATMOSPHERIC STABILITY. ACTIVATION OF STORM SPOTTERS SHOULD NOT BE NECESSARY. ADDITIONAL WEATHER INFORMATION CAN BE FOUND ON THE WORLD WIDE WEB. WWW.NWSMOBILE.NOAA.GOV
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 12:18 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 72 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.